Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 10, 2018, 3:00 PM CDT for Santa Rosa County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 10, 2018, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:10 PM CDT | TSTM WND DMG | 4 E Pace, FL | SEVERAL DOWNED POWER LINES REPORTED WITHIN 3 MILES NORTH AND SOUTH OF HIGHWAY 90 FROM NEAR CHUMUCKLA HIGHWAY TO NEAR HIGHWAY 87 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297
WWUS84 KMOB 102000
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
300 PM CDT SUN JUN 10 2018
FLZ202>204-102030-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
300 PM CDT SUN JUN 10 2018
...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, a cluster of strong thunderstorms were centered near
Pace, moving southeast at 15 mph.
Half inch hail and winds around 40 mph will be possible with this
storm.
Locations impacted include...
Pensacola, Ferry Pass, Pace, Milton, Bagdad, Pea Ridge, Floridatown,
Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8716 3058 8729 3061 8727 3073 8705
3053 8684
TIME...MOT...LOC 2000Z 308DEG 15KT 3056 8714
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:07 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 10, 1:07 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Mobile AL 107 PM CDT Sun Jun 10 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance... Majority MVFR and VFR conditions expected to last throughout the afternoon and evening due to scattered thunderstorm activity. After sunset these storms are expected to die down with winds generally light and out of the west north west. By morning widespread showers and isolated thunderstorms are likely to start the day and last through the afternoon tomorrow. DJ/17 && .PREV DISCUSSION... /issued 1142 AM CDT Sun Jun 10 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Scattered early morning convection along the coast and offshore has dissipated and we are now beginning to see development of storms over land as MLCAPES have climbed to 2000-2500 J/kg. Expect scattered storms to develop through the course of the afternoon, aided by a broad weakness aloft over the southeast states. Some of the storms may become strong and we cannot rule out an isolated severe storm. The 12z LIX sounding showed some dry air aloft, although not as dry as yesterday. In addition, wet bulb zeroes are under 11,000 ft. This suggests that locally strong wind gusts and small hail are the predominate threats (along with lightning), but a localized severe gust or hail near quarter size is possible. 34/JFB PREV DISCUSSION... /issued 639 AM CDT Sun Jun 10 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...First round of shra/tsra affecting area TAF sites attm, with TEMPO drops to MVFR levels. Another round is expected later this morning into the afternoon. CIGs/VISBYs expected to remain at MVFR or above levels. /16 PREV DISCUSSION... /issued 449 AM CDT Sun Jun 10 2018/ NEAR TERM /Now Through Sunday night/...The biggest question with the current forecast is the chance of rain. Several shortwaves move over the forecast area today through tonight, providing a bit of upper support for precip creation. Also helping is a very moist airmass (precip h20 values at or above 1.5" with little to no dry layers noted). Instability is abundant (MuCapes topping above 2000j/kg). Current isolated activity south of the coast is expected to move inland today with the development and inland movement of a Gulf breeze during the late morning into afternoon hours. With the very high moisture levels, upper weakness and surface initiation, have went above seasonal for PoPs today into tonight. The chance of any strong to severe storms, wind-wise, is a bit lower today. With little to no upper level dry air to mix in with the tsra today, strong to damaging downburst winds are expected to be low. A bigger concern is hail. Guidance is advertising a band of lower Wetbulb 0 heights (10k'-11k') stretching north along the Al/Ms state line this afternoon, creating a better chance of any hail forming above the surface making it to the surface. Also am concerned about the chance of water problems. With multiple tsra outflows interacting this afternoon, weak upper level winds, and a soupy airmass, better rainfall rates/amounts are possible with the stronger storms, along with storms staying over one locality longer. 1hr FFG values are low enough in some localities (2"-2.25") for the heavier rainers to cause problems, especially in poor drainage areas. Last item to cover, with higher PoPs east, have went with an east to west gradient (albeit small) in highs today, ranging from around seasonal east in the higher PoP areas to a bit higher west, with this area seeing a better chance of daytime heating. Tonight, have went around to a bit above seasonal. /16 SHORT TERM /Monday Through Tuesday night/...The weak broad upper level trough over the southeast states will persist through Monday night, and then get nudged slightly eastward on Tuesday as upper level impulses pass over the northeast conus. However, and area of weakness will remain over the region between two upper high pressure systems. A ridge of surface high pressure will persist across the eastern and northern Gulf of Mexico early in the week, bringing a light mainly southwest surface wind flow. Deep layer moisture embedded across the southeast with with precipitable water values between 1.6 to 2.0 inches will remain. With decreasing stability during the daylight hours, MLCapes will manage to climb to between 1000-1500 J/Kg on Monday, and between 800-1200 J/Kg on Tuesday. With the deeper moisture in place, little no dry layer air will reside over the forecast area, and wet bulb zero heights climb to between 12.5 and 13.5K ft. Therefore, this will continue to diminish the threat of strong wind gusts and hail with most storms. A rouge strong storm is still possible however. The main impacts will be localized heavy rain where storms persist and frequent lightening. /22 LONG TERM /Wednesday Through Saturday/...The upper level trough will ever so slowly move eastward through the long term as upper ridge of high pressure builds into the region from the west. The surface ridge across the western Atlantic and northern Gulf of Mexico will remain intact, but a surface trough is expected to develop along the eastern seaboard. The combination of the upper trough just to our east, the base of the surface trough impinging into the southeast states, and deep layer moisture, scattered to numerous showers and thunderstorms are forecast to develop each day and linger through the evening hours. Isolated to scattered showers and thunderstorms are forecast during the overnight hours. Both high and low temperatures will be close to seasonal values. /22 MARINE...A shallow upper trough over the Eastern Conus will continue to weaken into the coming work week, allowing a surface ridge to build west over the northern Gulf of Mexico. An upper trough will develop over the western Gulf coast late in the week, tightening the pressure gradient over the Gulf and shifting a general sw to w flow to more southerly by the end of the week. The steady southerly component to the winds through the week will allow for a slow increase in seas, especially closer to the coming weekend. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 10, 5:57 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 557 AM CDT Sun Jun 10 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-111100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 557 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A few strong to severe thunderstorms are possible this afternoon into this evening. Hail is the primary threat, with strong winds also possible. Localized ponding of water is also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few strong to severe thunderstorms are possible each afternoon into the evening. Damaging winds are the primary threat, with small hail also possible in the stronger storms. Increasing onshore winds and an increasing tidal cycle will bring an increasing chance of dangerous rip currents Thursday through Saturday. GMZ630>632-634>636-650-655-670-675-111100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 557 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Thunderstorms developing today will create locally higher winds and higher waves. This will create hazardous conditions for smaller craft. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 10, 10:57 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 AM CDT SUN JUN 10 2018
FLZ203-205-206-101645-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1057 AM CDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 1145
AM CDT...
At 1056 AM CDT, the strong thunderstorm was located 7 miles east of
Bagdad, moving east at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8693 3049 8696 3054 8695 3056 8692
3059 8694 3060 8695 3067 8694 3069 8662
3042 8664
TIME...MOT...LOC 1556Z 273DEG 10KT 3057 8690
DJ/17Special weather statement, Jun 10, 2:09 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
209 PM CDT SUN JUN 10 2018
FLZ203-101945-
Santa Rosa Inland FL-
209 PM CDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL SANTA ROSA COUNTY UNTIL 245 PM CDT...
At 208 PM CDT, the strong thunderstorm was located 5 miles north of
Point Baker, or 9 miles north of Milton, moving east at 20 mph.
Half inch hail and winds around 40 mph will be possible with this
storm.
Locations impacted include...
Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8716 3083 8717 3084 8679 3063 8679
3063 8680
TIME...MOT...LOC 1908Z 272DEG 18KT 3077 8702Special weather statement, Jun 10, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
300 PM CDT SUN JUN 10 2018
FLZ202>204-102030-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
300 PM CDT SUN JUN 10 2018
...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, a cluster of strong thunderstorms were centered near
Pace, moving southeast at 15 mph.
Half inch hail and winds around 40 mph will be possible with this
storm.
Locations impacted include...
Pensacola, Ferry Pass, Pace, Milton, Bagdad, Pea Ridge, Floridatown,
Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8716 3058 8729 3061 8727 3073 8705
3053 8684
TIME...MOT...LOC 2000Z 308DEG 15KT 3056 8714The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:53 AM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Jun 10, 2:58 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 10, 3:44 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 10, 3:55 PM CDT | Areal Flood Advisory | MOB | Conecuh | 2 hr |
| Jun 10, 4:17 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 28 min |
| Jun 10, 5:03 PM CDT | Special Weather Statement | MOB | Monroe | 42 min |
| Jun 10, 5:05 PM CDT | Special Weather Statement | MOB | Escambia | 40 min |
| Jun 10, 5:15 PM CDT | Special Weather Statement | MOB | Washington | 45 min |
| Jun 10, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 45 min |
| Jun 10, 5:32 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jun 10, 12:52 AM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jun 10, 10:57 AM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| Jun 10, 2:09 PM CDT | Special Weather Statement | MOB | Santa Rosa | 36 min |
| Jun 10, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 40 min |
| Jun 10, 3:19 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 56 min |
| Jun 10, 3:32 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| Jun 10, 3:59 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Jun 10, 4:04 PM CDT | Flash Flood Warning | MOB | Escambia | 69 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.